Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Two applications of twisted wreath products to finite soluble groups

Author: Trevor O. Hawkes
Journal: Trans. Amer. Math. Soc. 214 (1975), 325-335
MSC: Primary 20D10
MathSciNet review: 0379657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The group construction sometimes known as the twisted wreath product is used here to answer two questions in the theory of finite, soluble groups: first to show that an arbitrary finite, soluble group may be embedded as a subgroup of a group whose upper nilpotent series is a chief series; second to construct an A-group whose Carter subgroup is ``small'' relative to its nilpotent length.

References [Enhancements On Off] (What's this?)

  • [1] R. W. Carter, B. Fischer and T. O. Hawkes, Extreme classes of finite soluble groups, J. Algebra 9 (1968), 285-313. MR 37 #4161. MR 0228581 (37:4161)
  • [2] R. W. Carter and T. O. Hawkes, The $ \mathfrak{F}$-normalizers of a finite soluble group, J. Algebra 5 (1967), 175-202. MR 34 #5914. MR 0206089 (34:5914)
  • [3] E. C. Dade, Carter subgroups and Fitting heights of finite solvable groups, Illinois J. Math. 13 (1969), 449-514. MR 41 #339. MR 0255679 (41:339)
  • [4] T. O. Hawkes, An example in the theory of soluble groups, Proc. Cambridge Philos. Soc. 67 (1970), 13-16. MR 40 #1477. MR 0248225 (40:1477)
  • [5] -, The family of Schunck classes as a lattice, J. Algebra (to appear) (available in preprint form from the University of Warwick). MR 0407134 (53:10917)
  • [6] B. Huppert, Endliche Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [7] G. M. Seitz, Solvable groups having system normalizers of prime order, Trans. Amer. Math. Soc. 183 (1973), 165-173. MR 0347970 (50:468)
  • [8] G. M. Seitz, On system normalizers of prime order, University of Oregon (preprint).
  • [9] J. G. Thompson, Automorphisms of solvable groups, J. Algebra 1 (1964), 259-267. MR 30 #3920. MR 0173710 (30:3920)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10

Additional Information

Keywords: Twisted wreath product, nilpotent length, Clifford theory, primitive group, Carter subgroup
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society